MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DPL10030620
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial mdr report being submitted for this complaint with associated mfr# 2954740-2016-00223.Additional procode: krd.(b)(4).The product has been forwarded to codman for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a health care professional, during coiling of an aneurysm in a (b)(6) female, physician framed aneurysm with micrusphere 5x14 (lot unknown).During positioning of second coil deltaplush 3x6 (dpl10030620/p10134) through a competitor's microcatheter, physician thought the coil prematurely detached.Upon further analysis, the coil was determined to have stretched in the microcatheter.The physician removed the microcatheter with the coil fully inside.No significant case delay resulted.No patient injury resulted.Microcatheter and coil are available for analysis.Later in the same procedure the physician attempted to advance a deltaplus 2x6 coil (dpl10020620/s10146), which was determined to be too big.The physician attempted to resheath the coil but the sheath tore during the process.No patient injury resulted.Coil available for analysis.Procedure was coiling of an unruptured left supraclinoid aneurysm of dimension 5.7 x 3.6 mm.The patient's vessels were reported to be of high tortuosity.In total, physician placed 7 coils (1 micrusphere, 4 deltaplush and 2 target nano).Patient is reported to be in a stable condition and recovering.
 
Additional Manufacturer Narrative
This is one of one final mdr report being submitted for this complaint with associated mfr# 2954740-2016-00223.Very limited information was received.The coil was not returned.The device positioning unit (dpu) was not returned.Concerning cleanliness only, the sl-10 microcatheter was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.Located 9.0 centimeters off the distal tip of the microcatheter is a compressed section on the tube.The distal tip of the microcatheter was found to be ovalized.No obstructions were found during flushing of the sl-10 microcatheter.A guide wire was advanced through and out the distal tip of the microcatheter which did not encounter a detached coil inside the tube.A search of the returned packaging also failed to find the coil.The complaint of the coil detaching and stretching inside the microcatheter is not confirmed.A complete inspection of the microcatheter failed to find the detached microcoil inside the microcatheter, therefore the root cause of the coils unintended detachment and stretching inside the microcatheter cannot be determined.In addition, without the return of the coil and the dpu used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Since there was no evidence of a manufacturing issue related to the event, no corrective action will be taken at this time.Complaint device was not returned, only the microcatheter was returned.

Brand Name
DELTAPLUSH - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5994641
Report Number2954740-2016-00223
Device Sequence Number16163123
Product Code HCG
UDI-Device Identifier00878528008125
UDI-Public(01)00878528008125(17)200229(10)P10134
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue NumberDPL10030620
Device Lot NumberP10134
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2016
Supplement Report FDA Received Date10/10/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 90 DEGREE MICROCATHETER
Patient Age72 YR